Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

July 30, 2016Brunswick County, Virginia

NWS Wakefield, VA issued this special weather statement at Jul 30, 2016, 6:21 PM EDT for Brunswick County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 6:21 PM EDT (22:21 UTC)
Expired
Jul 30, 2016, 7:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS81 KAKQ 302221
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT JUL 30 2016

VAZ065-079-087-302315-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
621 PM EDT SAT JUL 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG AND BRUNSWICK COUNTIES...

AT 619 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SOUTH
HILL... MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY
RAIN ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...LAWRENCEVILLE...BRODNAX...PURDY...BRUNSWICK...
LA CROSSE...GASBURG...BARLEY...EBONY...RADIUM...EDGERTON...ANTE...
BOWENS CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...
WHITE PLAINS...MEREDITHVILLE...PLEASANT SHADE AND BRACEY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3680 7824 3680 7817 3679 7813 3679 7811
      3680 7810 3678 7806 3678 7803 3683 7802
      3688 7760 3685 7757 3655 7757 3654 7822
TIME...MOT...LOC 2219Z 270DEG 22KT 3669 7814 

$$

JFOSTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:52 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 30, 4:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
452 PM EDT SAT JUL 30 2016

.SYNOPSIS...
A weak frontal boundary will linger over the Mid-Atlantic region
this weekend. Meanwhile, a trough of low pressure will become
centered across the eastern states this weekend through early next
week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Latest wx analysis features persistent trough just inland across
the piedmont. Noting renewed convective development along this
feature, and farther east across SE VA with strong tstms
developing coincident with strong instability and marginal effective
shear values.

With much of the sfc instability waning with ongoing rainfall and
convectively overturned environment, main threat will transition
to primarily a heavy rain threat for the next 2-3 hours across the
SE cwa, with PW values are +2 Std dev above normal. Accordingly
expect sct showers/tstms to diminish in areal coverage and
intensity after 22z/6pm, with little more than some sct showers
possible late across the west. Any shower activity drops off
overnight. Otherwise, partly to mostly cloudy and remaining humid
with lows in the 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Similar day weatherwise on Sunday as the upper trough over the
midwest translates east through Monday, lingering over the region
for much of the week ahead. Accordingly expect rain chances to be
mainly diurnally driven for iso-sct showers/tstms through the
period, with PoPs in the high end chance (30-50%) range, highest
across the southeast over the coastal plain. Expect more in the
way of clouds in place under the upper trough, and this along with
modest hgt falls should keep temps near to just below climo. Highs
Sunday range from the mid/upr 80s north to the low 90s south.

The upper trough gradually sharpens across the East Coast Monday
and Tuesday. As numerous shortwaves drop out of the Ohio Valley
and round the base of the upper trough, expect continued mainly
diurnally driven showers and storms. Pcpn chances both days remain
highest over se VA/ne NC, so chc pops (30%) will continue there,
with slight chc (20%) elsewhere. Highs both days to generally
range from the upr 80s to around 90 after morning lows in the
70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A cold front stalls off the Mid Atlantic coast into the
Carolinas Mon night through mid week...gradually washing
out as sfc high pressure builds into the NE CONUS from the
Great Lakes Region during the second half of the week. This
will keep a chance for thunderstorms in the forecast through
Tue night...with only a slight chance for storms across
far s-sw counties Wed/Thu closer to the remnant boundary.

With sfc high pressure building into New England early in
the week and then settling over the NE CONUS during the
second half of the week...expect temperatures to be more
seasonal with highs generally in the mid-upper 80s and
cooler dewpoints in the upper 60s to lower 70s...effectively
squashing heat indices and limiting them to the lower 90
degree range. Onshore winds also develop by Tue aftn and are
expected to persist through the rest of the week...thus
enhancing any drying and cooling effects to temps, dewpoints,
and overall precip chances.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Various surface troughs and boundaries will affect the Mid Atlantic
States through Sunday. A cold front moves through from the north on
Monday.

As of 18z...Widespread showers and thunderstorms were developing in
and around the TAF sites. This will continue into the evening.
Otherwise some MVFR fog is possible Sunday morning. Similar
convection can be expected Sunday afternoon. Winds will be light and
mainly from the southeast outside of thunderstorms becoming mainly
south and southwest on Sunday

OUTLOOK...Scattered thunderstorms can be expected Monday. Mainly
dry weather is forecast Tuesday through Thursday. No significant
IFR is expected outside of thunderstorms.

&&

.MARINE...
No headlines in the short term today thru Sun ngt. Winds were NE-
SE arnd 5 kt or less early this morning over the waters, and will
become SE 5 to 10 kt during today, as a warm front approaches and
moves into the region. Winds will then become S then SW later tngt
into Sun morning, as the warm front pushes off the coast. A cold
front will then drop acrs the waters and off the coast Mon into
Tue morning. High pressure returns to the waters on Wed. Seas
will average 2-3 ft thru the period with 1-2 ft waves in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...AJZ/MAM
LONG TERM...BMD
AVIATION...LSA
MARINE...BMD
Hazardous weather outlook, Jul 30, 4:12 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 AM EDT SAT JUL 30 2016

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-310815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
412 AM EDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 5:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SAT JUL 30 2016

NCZ016-017-102-VAZ098-302130-
CAMDEN-EASTERN CURRITUCK-WESTERN CURRITUCK-VIRGINIA BEACH-
506 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CURRITUCK...AND
NORTHEASTERN CAMDEN COUNTIES AND THE SOUTHEASTERN CITY OF VIRGINIA
BEACH...

AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR INDIANTOWN TO NEAR GRANDY TO DUCK
COE PIER. MOVEMENT WAS NORTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CURRITUCK...GRANDY...INDIANTOWN...COROLLA...KNOTTS ISLAND...
POWELLS POINT...COINJOCK...JARVISBURG...WATERLILY...SLIGO...BARCO...
AYDLETT...MAPLE...POPLAR BRANCH...RIDDLE...BERTHA...HARBINGER...
MAMIE...SPOT AND MUNDEN.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3611 7585 3614 7587 3614 7589 3617 7591
      3617 7596 3634 7610 3660 7606 3668 7587
      3660 7583 3638 7578 3624 7573 3622 7573
      3622 7577 3620 7576 3619 7579 3611 7576
      3608 7582
TIME...MOT...LOC 2106Z 215DEG 18KT 3637 7602 3629 7586 3616 7576

DEROSA
Special weather statement, Jul 30, 5:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SAT JUL 30 2016

VAZ048-061-062-509-510-302200-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-CUMBERLAND-FLUVANNA-
512 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LOUISA...
NORTHWESTERN GOOCHLAND...FLUVANNA AND CUMBERLAND COUNTIES...

AT 511 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TROY TO NEAR BUCKINGHAM. MOVEMENT WAS
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FERNCLIFF AROUND 520 PM EDT.
  KENTS STORE AROUND 525 PM EDT.
  COLUMBIA AROUND 530 PM EDT.
  HADENSVILLE AROUND 535 PM EDT.
  CUMBERLAND...GUINEA MILLS AND FIFE AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GRAYS SIDING...
TRENTON MILLS...DIXIE...LOUISA AIRPORT...WILMINGTON...CENTRAL
PLAINS... ZION CROSSROADS...PENDLETON...SHORES AND CARYSBROOK.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3809 7819 3799 7784 3764 7804 3766 7807
      3765 7808 3752 7811 3745 7815 3744 7819
      3743 7819 3743 7820 3740 7822 3745 7838
      3764 7825 3769 7824 3773 7837 3774 7842
      3776 7846 3777 7847
TIME...MOT...LOC 2111Z 312DEG 29KT 3793 7823 3758 7856

44
Special weather statement, Jul 30, 5:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT SAT JUL 30 2016

NCZ013-030-031-302215-
HERTFORD-BERTIE-CHOWAN-
524 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...BERTIE AND
CENTRAL HERTFORD COUNTIES...

AT 523 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR AHOSKIE TO 9 MILES NORTH OF
ROBERSONVILLE. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  COFIELD AND POWELLSVILLE AROUND 530 PM EDT.
  HARRELLSVILLE AROUND 535 PM EDT.
  COLERAIN AROUND 545 PM EDT.
  RYLAND...ROCKYHOCK AND TYNER AROUND 550 PM EDT.
  VALHALLA AROUND 555 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAVATON...WHITES
CROSSROADS...CISCO...SAINT JOHN...PROCTORS CORNER...WOODARD...POOR
TOWN... SMALLS CROSSROADS...MILLENNIUM AND MACEDONIA.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3590 7692 3586 7704 3594 7704 3593 7719
      3601 7721 3606 7733 3609 7731 3611 7723
      3617 7730 3621 7730 3622 7723 3637 7715
      3637 7683 3630 7670 3632 7666 3629 7659
      3586 7676 3588 7683 3585 7683 3581 7688
TIME...MOT...LOC 2123Z 293DEG 32KT 3628 7695 3596 7723

44
Special weather statement, Jul 30, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 PM EDT SAT JUL 30 2016

VAZ065-066-079-302215-
BRUNSWICK-LUNENBURG-MECKLENBURG-
541 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LUNENBURG...EASTERN
MECKLENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOYDTON...OR 8
MILES SOUTHWEST OF SOUTH HILL...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  SOUTH HILL...BRODNAX AND LA CROSSE AROUND 550 PM EDT.
  EBONY AROUND 555 PM EDT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3685 7838 3685 7798 3655 7797 3655 7838
TIME...MOT...LOC 2140Z 283DEG 53KT 3668 7826

44
Special weather statement, Jul 30, 5:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT SAT JUL 30 2016

VAZ048-061-062-068-069-302245-
AMELIA-POWHATAN-GOOCHLAND-CUMBERLAND-FLUVANNA-
556 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GOOCHLAND...
SOUTHEASTERN FLUVANNA...NORTHWESTERN AMELIA...WESTERN POWHATAN AND
CUMBERLAND COUNTIES...

AT 555 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR GUINEA MILLS.
MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  HADENSVILLE AROUND 605 PM EDT.
  CUMBERLAND...FIFE AND GUINEA MILLS AROUND 610 PM EDT.
  CARTERSVILLE AROUND 620 PM EDT.
  TRENHOLM AROUND 630 PM EDT.
  GOOCHLAND AROUND 635 PM EDT.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3764 7825 3769 7824 3771 7829 3792 7813
      3785 7795 3777 7790 3775 7783 3729 7816
      3733 7823 3737 7824 3736 7826 3734 7826
      3742 7841
TIME...MOT...LOC 2155Z 319DEG 21KT 3781 7813 3747 7841

44
Special weather statement, Jul 30, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT JUL 30 2016

VAZ065-079-087-302315-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
621 PM EDT SAT JUL 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG AND BRUNSWICK COUNTIES...

AT 619 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SOUTH
HILL... MOVING EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY
RAIN ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...LAWRENCEVILLE...BRODNAX...PURDY...BRUNSWICK...
LA CROSSE...GASBURG...BARLEY...EBONY...RADIUM...EDGERTON...ANTE...
BOWENS CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...
WHITE PLAINS...MEREDITHVILLE...PLEASANT SHADE AND BRACEY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3680 7824 3680 7817 3679 7813 3679 7811
      3680 7810 3678 7806 3678 7803 3683 7802
      3688 7760 3685 7757 3655 7757 3654 7822
TIME...MOT...LOC 2219Z 270DEG 22KT 3669 7814

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:36 AM EDTSpecial Weather StatementAKQAmelia, Dinwiddie, Nottoway39 min
Jul 30, 12:09 PM EDTSpecial Weather StatementAKQHenrico51 min
Jul 30, 12:28 PM EDTSpecial Weather StatementAKQDinwiddie, Sussex47 min
Jul 30, 12:54 PM EDTSpecial Weather StatementAKQSussex51 min
Jul 30, 1:02 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, King William, New Kent43 min
Jul 30, 1:35 PM EDTSpecial Weather StatementAKQIsle of Wight40 min
Jul 30, 1:45 PM EDTSpecial Weather StatementAKQSussex45 min
Jul 30, 1:58 PM EDTSpecial Weather StatementAKQPrince Edward47 min
Jul 30, 2:00 PM EDTSpecial Marine WarningAKQ45 min
Jul 30, 2:10 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 1 more50 min
Jul 30, 2:15 PM EDTSpecial Marine WarningAKQ45 min
Jul 30, 2:43 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk32 min
Jul 30, 2:45 PM EDTSpecial Weather StatementAKQGloucester30 min
Jul 30, 2:51 PM EDTSpecial Weather StatementAKQNottoway39 min
Jul 30, 3:03 PM EDTAreal Flood AdvisoryAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more3 hr
Jul 30, 3:06 PM EDTSpecial Weather StatementAKQCity of Chesapeake24 min
Jul 30, 3:16 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk44 min
Jul 30, 3:26 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach49 min
Jul 30, 3:32 PM EDTSpecial Marine WarningAKQ43 min
Jul 30, 3:42 PM EDTSpecial Weather StatementAKQBrunswick33 min
Jul 30, 3:58 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 30, 4:02 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth, City of Suffolk43 min
Jul 30, 4:06 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 1 more39 min
Jul 30, 4:31 PM EDTSpecial Weather StatementAKQFluvanna44 min
Jul 30, 4:42 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk2 hr
Jul 30, 4:49 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 2 more41 min
Jul 30, 5:12 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa48 min
Jul 30, 5:41 PM EDTSpecial Weather StatementAKQMecklenburg34 min
Jul 30, 5:56 PM EDTSpecial Weather StatementAKQCumberland, Goochland49 min
Jul 30, 6:37 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 30, 6:43 PM EDTSpecial Weather StatementAKQCumberland, Powhatan32 min
Jul 30, 7:26 PM EDTSpecial Weather StatementAKQAmelia49 min
Jul 30, 7:54 PM EDTSpecial Weather StatementAKQFluvanna, Louisa51 min
Jul 30, 1:10 PM EDTSpecial Weather StatementAKQChowan, Perquimans50 min
Jul 30, 2:36 PM EDTSpecial Weather StatementAKQBertie39 min
Jul 30, 2:38 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank, Perquimans52 min
Jul 30, 5:06 PM EDTSpecial Weather StatementAKQCurrituck24 min
Jul 30, 5:24 PM EDTSpecial Weather StatementAKQBertie, Hertford51 min
Jul 30, 6:22 PM EDTSpecial Weather StatementAKQBertie, Camden, Chowan, Pasquotank, Perquimans38 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.